Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jun 17, 2011, 9:50 AM CDT for 17 counties in Texas. It took effect at Jun 17, 2011, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2011, 9:50 AM CDT (14:50 UTC)
- In effect from
- Jun 17, 2011, 10:00 AM CDT
- Expired
- Jun 17, 2011, 2:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3781 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
913
WWUS74 KHGX 171450
NPWHGX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 AM CDT FRI JUN 17 2011
...A WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY
WEST OF I-45...
.STRONG SOUTH WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS AS
HIGH AS 35 MPH THIS AFTERNOON.
TXZ176-177-195>199-210>213-226-227-235>238-180000-
/O.NEW.KHGX.WI.Y.0020.110617T1500Z-110618T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
NAVASOTA...PALACIOS...PASADENA...PEARLAND...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SUGAR LAND...
TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...WHARTON...WILLIS
950 AM CDT FRI JUN 17 2011
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
* TIMING...BETWEEN 10 AM AND 7 PM
* WINDS...SOUTH WINDS 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS
&&
$$1 follow-up statement
871 WWUS74 KHGX 171955 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 255 PM CDT FRI JUN 17 2011 ...THE WIND ADVISORY HAS BEEN CANCELED... .SUSTAINED WINDS ARE BELOW 25 MPH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. TXZ176-177-195>199-210>213-226-227-235>238-172100- /O.CAN.KHGX.WI.Y.0020.000000T0000Z-110618T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... NAVASOTA...PALACIOS...PASADENA...PEARLAND...PIERCE... PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SUGAR LAND... TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...WHARTON...WILLIS 255 PM CDT FRI JUN 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 15 TO 20 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING BEFORE DIMINISHING TO LESS THAN 10 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:32 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 17, 9:32 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
932 AM CDT FRI JUN 17 2011
.DISCUSSION...
THE MORNING HAS BEGUN ON A VERY WARM NOTE. AT 9 AM..BREEZY SOUTH WINDS
ARE ALREADY GUSTING TO NEAR 30 MPH AT CLL. LATEST RUC GUIDANCE
SUPPORTS WIND SPEEDS AROUND 25 MPH WITH HIGHER GUSTS AND THE KHGX
VWP SHOWS 25-30 KNOTS AT 2000 FEET AND FEEL SOME OF THIS WIND
ENERGY WILL MIX TO THE SURFACE. WILL ISSUE A WIND ADVISORY FOR
AREAS WEST OF I-45 FOR THE REST OF THE DAY. WINDS/MIXING SHOULD HELP
TO BLUNT A DRAMATIC TEMPERATURE RISE BUT STILL FEEL MAX TEMPS WILL
WARM INTO THE UPPER 90S DUE TO THE VERY WARM START. THE STRONG
WINDS WILL AGAIN CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS
TODAY. REST OF THE FORECAST LOOKS GOOD. NEW ZONES OUT BY 1000 AM. 43
&&
.CLIMATE...
THE AVERAGE TEMPERATURE BETWEEN FEB 15TH AND JUNE 15TH IS THE
WARMEST IN RECORDED HISTORY. HERE ARE THE TOP FIVE WARMEST AVG
TEMPS FOR EACH OF OUR PRIMARY CLIMATE SITES. BTW...THE LOW THIS
MORNING IN HOUSTON WAS 82 DEGREES AND IF THE TEMPERATURE STANDS IT
WILL BE A NEW RECORD HIGH MINIMUM FOR THE DAY.
WARMEST AVERAGE TEMPERATURES
FEBRUARY 15 - JUNE 15
CITY OF HOUSTON COLLEGE GALVESTON
HOUSTON HOBBY STATION
74.3 2011 74.7 2011 74.1 2011 73.6 2011
72.6 1963 72.6 2000 72.3 1925 72.8 2006
72.2 1908 72.4 2008 70.9 2006 72.1 1882
72.0 1925 71.9 1967 70.6 1911 71.9 1878
71.7 1962 71.8 2006 70.5 2000 71.8 1972
THE AVERAGE TEMPERATURE FOR HOUSTON SINCE JANUARY 1ST IS 67.2
DEGREES AND THIS IS CURRENTLY THE 10TH WARMEST JAN 1 - JUN 15 IN
RECORDED HISTORY. 43
&&
.PREV DISCUSSION... /ISSUED 630 AM CDT FRI JUN 17 2011/
DISCUSSION...
12Z TAF DISCUSSION BELOW.
AVIATION...
LOW CLOUD/FOG SATELLITE IMAGERY SHOWS DECENT STRATOCU DECK ACROSS
THE NORTHERN HALF OF SE TX. WILL KEEP MVFR CIGS UNTIL 15Z BUT
THINK A FEW AREAS WILL HAVE BKN LOW CLOUDS THROUGH 16Z. EXPECTING
CU TO DEVELOP WITH BASES RISING THROUGH THE AFTERNOON. WINDS
SHOULD BE GUSTY...MORE SO THAN YESTERDAY. MODELS STILL INDICATE
SIMILAR CONDITIONS FOR TONIGHT AND SAT MORNING. MENTION LOW
STRATUS IN TAFS FOR 18/09Z.
39
PREV DISCUSSION... /ISSUED 424 AM CDT FRI JUN 17 2011/
DISCUSSION...
TWO MAIN ISSUES THE HEAT IN THE SHORT TERM AND RAIN CHANCES IN THE
EXTENDED. IN THE SHORT TERM THE UPPER RIDGE THAT HAS PLAGUED THE
STATE WILL SLOWLY EXPAND NORTHEAST OVER SETX WITH THE THICKNESS
VALUES PEAKING SATURDAY AFTERNOON SO NO RELIEF FROM THE HEAT.
AFTERNOON HIGHS OF 99-102 SHOULD BE COMMON AGAIN TODAY AND
SATURDAY. HEAT INDICES OF 102-107 POSSIBLE FOR AREAS MAINLY SOUTH
OF THE I-10 CORRIDOR WHERE THE MOISTURE WON'T MIX OUT QUITE AS
WELL DURING THE AFTERNOON HOURS. SUNDAY IS A TRANSITION AS RIDGE
MOVES EAST AND SW FLOW ALOFT SETS IN ACROSS THE REGION. SUNDAY
SHOULD STILL BE HOT BUT PERHAPS A DEGREE OR TWO COOLER FOR THE
SOUTHERN HALF OF THE AREA. WITH THE UPPER RIDGE TO THE EAST AND
TROUGH PASSING BY WELL TO THE NORTH THIS FEATURE WILL LEAVE BEHIND
A SHEAR AXIS OVERHEAD ON TUESDAY. RICHER MOISTURE OVER THE
CARIBBEAN WILL MOVE NORTHWEST AND REACH THE COASTAL WATERS TUESDAY
MORNING. THEN EXPAND INLAND DURING THE AFTERNOON. MODELS SOLUTIONS
CONTINUE TO INDICATE A VERY RICH POOL OF TROPICAL MOISTURE (PW
2-2.6") MOVING OFF THE YUCATAN TUESDAY NIGHT AND THEN INTO SETX
WEDNESDAY AFTERNOON AND NIGHT. HAVE RAISED POPS SLIGHTLY
ACCORDINGLY. SOME DIFFERENCES TO BE EXPECTED BETWEEN THE GFS/ECMWF
AND SUCH IS THE CASE...GFS LOWERS PRESSURES MORE SO WITH A WEAK SFC
CIRCULATION DEVELOPING OVER THE FAR WESTERN GULF AND MOVING NORTH
THANKS TO THE AFOREMENTIONED SHEAR AXIS. THE ECMWF IS A LITTLE
FASTER WITH BRINGING THE MOISTURE INTO SETX COAST MONDAY AFTERNOON
THEN SHIFTS THE DEEPER MOISTURE WEST TOWARD THE COASTAL BEND AND
ON INTO SAN ANTONIO BY WEDNESDAY NIGHT. STILL PLENTY OF RAINFALL
WITH BOTH SOLUTIONS AND IF NUMERICAL MODELS CONTINUE TO SUPPORT
THIS SOLUTION THEN MUCH HIGHER POPS WILL BE NEEDED.
45
MARINE...
A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE PLAINS KEEPING
STRONG SOUTHERLY WINDS IN PLACE OVER THE UPPER TX COASTAL WATERS.
WILL KEEP CAUTION GOING FOR ALL WATERS THROUGH LATE MORNING AND
PROBABLY SEE THIS EXTENDED THROUGH THE AFTERNOON. IF NOT...
PROBABLY NEED A CAUTION FOR TONIGHT AND SATURDAY NIGHT. SEAS SHOULD
REMAIN JUST BELOW 7 FT WITH RELATIVELY SHORT FETCHES. MORE
PROLONGED AND LONGER FETCHES OF SE WINDS ARE EXPECTED NEXT WEEK WITH
THE POSSIBILITY OF HIGHER TROPICAL MOISTURE COMING INTO THE GULF.
THIS MAY INCREASE SEAS ABOVE 7 FEET.
39
FIRE WEATHER...
AS HAS BEEN THE CASE...EXPECT AFTERNOON RH VALUES AROUND 30 PERCENT
FOR MOST INLAND AREAS. WINDS WILL BE GUSTY AGAIN TODAY AND THROUGH
THE WEEKEND. WHILE NOT MEETING RED FLAG WARNING CRITERIA...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED DRY FUELS. RAIN CHANCES DO INCREASE NEXT WEEK WITH
THE BEST CHANCES POSSIBLY WED/THU AS TROPICAL MOISTURE BEGINS TO
MOVE TOWARDS THE AREA.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 102 77 101 77 99 / 0 0 0 0 0
HOUSTON (IAH) 100 79 99 78 98 / 0 0 0 0 0
GALVESTON (GLS) 94 83 93 83 92 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
FORT BEND...GALVESTON...GRIMES...HARRIS...JACKSON...
MADISON...MATAGORDA...MONTGOMERY...WALKER...WALLER...
WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 5 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, Jun 17, 6:03 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 603 AM CDT FRI JUN 17 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-181115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 603 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ACROSS THE REGION ARE EXPECTED AGAIN TODAY. IN ADDITION FOR AREAS MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR DURING THE LATE MORNING AND AFTERNOON HOURS THE COMBINATION OF NEAR RECORD HIGH TEMPERATURES AND GULF MOISTURE WILL LEAD TO HEAT INDICES OF 102 TO 107 DEGREES. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. DRINK PLENTY OF WATER BEFORE GOING OUTDOORS AND WHILE OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HOT WEATHER WILL CONTINUE AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE SETTLING OVER REGION SUNDAY AND MONDAY. AFTERNOON TEMPERATURES 99 TO 102 DEGREES WILL WITH HEAT INDICES OF 101 TO 107 DEGREES. SLIGHTLY COOLER CONDITIONS WILL DEVELOP ON TUESDAY AS DEEPER TROPICAL MOISTURE MOVES INTO THE AREA AND RAIN CHANCES INCREASE THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD SPREAD OVER THE AREA ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:02 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| Jun 17, 3:12 PM CDT | Small Craft Advisory | HGX | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.